(Closed) Periods shorter after IUD- too short for TTC??

posted 4 years ago in TTC
Post # 2
Member
1560 posts
Bumble bee
  • Wedding: April 2017

Sounds weird to me hun.

I had my copper IUD removed on the 27th of September, the day before my period was due. Like clockwork it started the next day and was SUPER heavy with clots for 5 days. Then it just stopped.

We were told that we can TTC right away so we did. We conceived two weeks after removal and am 4 weeks along now 🙂

I’d call a doctor or nurse and see what’s up. x

 

Post # 3
Member
229 posts
Helper bee

View original reply
n00bee :  I have very short periods after my IUD removal, 2 days max to be exact. I have talked in length to my OB and RE about this and neither one is concerned. I have gotten pregnant twice since having my IUD removed. Both resulted in losses, but they have nothing to do with my period length or lining. In fact, I had my lining measured last month and it looked great, yet sure enough I had my 2 day period afterwards. 

Post # 4
Member
34 posts
Newbee

I have three day periods and just gave birth six weeks ago to my first baby. I hadn’t heard about this being a thing, and we fell pregnant fairly quickly. Hope that helps!

Post # 5
Member
489 posts
Helper bee

View original reply
n00bee :  Hey there. Yes, after having the Mirena IUD my first period (probably withdrawal bleed) was 5 days. I got pregnant the next cycle and unfortunately had a chemical pregnancy/miscarriage.

After that, my periods dropped down to 1 to 1.5 days of very light spotting. I got very worried, but my OB said that it wasn’t too concerning. For the next 4 months we continued to TTC and my periods stayed that long. My OB suggested baby aspirin on the 5th month and that got my period to almost 2 days of light consistent bleeding. I also happened to get pregnant that cycle and I am currently 35 weeks pregnant.

Not really sure what happened to my cycle, but it ended up not being a huge deterrent to getting pregnant from what I could tell.

However, I think it’s important to bring up changes in your menstrual cycle to your OB so they are aware. Keep in mind, while you had an IUD…you weren’t having a period. It was breakthrough bleeding because you weren’t ovulating. So this may or may not be your new normal.

Post # 7
Member
7268 posts
Busy Beekeeper

I don’t think it sounds weird at all. My periods have always been short and light. Since I came off the pill they last about 2 days of medium to light bleeding, then stop completely for a day, then I get one more day of spotting. This is our first cycle TTC so we’ll see what happens, but I’m trying not to worry about my short periods for now. I know that I ovulate and have a healthy length luteal phase, so trying to focus on the positives!

Post # 8
Member
489 posts
Helper bee

View original reply
n00bee :  does your OB know you are taking baby aspirin? Just make sure to inform them. It’s generally safe, but while TTC, you should be careful with it and update your doc. 

Post # 9
Member
849 posts
Busy bee

View original reply
n00bee :  The copper IUD can mess with you. Mine extended the length of my cycles (from a predictable 28/29 days to 34/35 days!), and about a year after removal I’m back to 28/29 day cycles now.

But I wouldn’t worry that the period lengths tell you anything unless your doctor is worried (of course consult your doctor first)…many women have short periods and fall pregnant just fine!

Post # 10
Member
8067 posts
Bumble Beekeeper
  • Wedding: September 2013

It sounds normal to me.  Doesn’t mean there can’t be an issue anyway but I don’t think I’d worry at this point.  The copper IUD causes heavier periods than you would normally have.  3 or 4 days is fine. You could start temping/charting to see when you O and that will help tell you what’s going on.

Post # 11
Member
390 posts
Helper bee
  • Wedding: June 2017

View original reply
n00bee :  I got my copper IUD removed in July. Before removal my cycle was 32-35 days in length and my period was easily 7-8 days. It was super heavy to the point I would wear dark pants :(. Now my cycle has been 28, 29, and on track for a similar lenght this month. My period has lightened to 3days of bleeding and a day or two of what I might consider spotting. It seems like it is a normal occurence. What were your periods like pre-IUD? I think that might give you a good indication. My family doctor said it takes awhile even after a copper IUD for your cycle to regulate and get the lining back on track. It might not impact fertility, but could perhaps play a role in the cycle and period length. Please take my story with a grain of salt too. 

FYI I am not pregnant yet, this is my 3rd cycle. I am also 35, but my charts seem to show some regularity developing in terms of cycle length, period length, day of ovulation, luteal phase etc. 

Post # 12
Member
82 posts
Worker bee
  • Wedding: December 2016

View original reply
n00bee :  Hello, I am currently going through the same problem, where you able to get pregnant?

Post # 13
Member
3 posts
Wannabee

View original reply
n00bee :  hi I had my copper IUD removed also and the exact same thing is happening to me it’s been about a year and I cannot get pregnant !!Were you ever able to get pregnant,,,?????

Post # 14
Member
3 posts
Wannabee

View original reply
n00bee :  hi the same thing is happening to me after the IUD removal and I’m very worried about trying to conceive …were you ever able to conceive,????

Post # 15
Member
3 posts
Wannabee

View original reply
crazyinlove2628 :  hi I am also going through the same thing were you ever able to conceive at all???

The topic ‘Periods shorter after IUD- too short for TTC??’ is closed to new replies.

Find Amazing Vendors